Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 110, NWS Pueblo, CO

July 1, 2014Huerfano County, Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 1, 2014, 8:49 PM MDT for Huerfano County, Las Animas County, Colorado. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2014, 8:49 PM MDT (02:49 UTC)
Expired
Jul 1, 2014, 9:45 PM MDT
In force
56 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Huerfano County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 110 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 2.8 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2323 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

284 
WUUS55 KPUB 020249
SVRPUB
COC055-071-020345-
/O.NEW.KPUB.SV.W.0110.140702T0249Z-140702T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
849 PM MDT TUE JUL 1 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  EAST CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 945 PM MDT

* AT 848 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  WALSENBURG...OR 30 MILES NORTHWEST OF TRINIDAD...MOVING SOUTHEAST
  AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHWESTERN LAS ANIMAS AND EAST CENTRAL HUERFANO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3758 10480 3763 10472 3756 10442 3742 10468
TIME...MOT...LOC 0248Z 305DEG 12KT 3757 10472 

HAIL...1.00IN
WIND...<50MPH

$$

HODANISH
3 follow-up statements
064 
WWUS55 KPUB 020303
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
903 PM MDT TUE JUL 1 2014

COC055-071-020345-
/O.CON.KPUB.SV.W.0110.000000T0000Z-140702T0345Z/
LAS ANIMAS CO-HUERFANO CO-
903 PM MDT TUE JUL 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT
FOR NORTHWESTERN LAS ANIMAS AND EAST CENTRAL HUERFANO COUNTIES...

AT 902 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF WALSENBURG...OR 27 MILES NORTH OF TRINIDAD...MOVING SOUTHEAST AT
15 MPH.

HAZARD...HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN LAS ANIMAS AND EAST CENTRAL HUERFANO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3758 10472 3761 10463 3756 10442 3742 10468
      3752 10476
TIME...MOT...LOC 0302Z 305DEG 12KT 3754 10467 

HAIL...1.25IN
WIND...<50MPH

$$

HODANISH
381 
WWUS55 KPUB 020315
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
915 PM MDT TUE JUL 1 2014

COC055-071-020345-
/O.CON.KPUB.SV.W.0110.000000T0000Z-140702T0345Z/
LAS ANIMAS CO-HUERFANO CO-
915 PM MDT TUE JUL 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT
FOR NORTHWESTERN LAS ANIMAS AND SOUTHEASTERN HUERFANO COUNTIES...

AT 914 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
AGUILAR...OR 24 MILES NORTH OF TRINIDAD...MOVING SOUTHEAST AT 15 MPH.

HAZARD...HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN LAS ANIMAS AND SOUTHEASTERN HUERFANO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3757 10469 3760 10459 3756 10442 3742 10468
      3748 10473
TIME...MOT...LOC 0314Z 305DEG 12KT 3752 10463 

HAIL...1.25IN
WIND...<50MPH

$$

HODANISH
479 
WWUS55 KPUB 020342
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
942 PM MDT TUE JUL 1 2014

COC055-071-020351-
/O.EXP.KPUB.SV.W.0110.000000T0000Z-140702T0345Z/
LAS ANIMAS CO-HUERFANO CO-
942 PM MDT TUE JUL 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LAS ANIMAS AND
SOUTHEASTERN HUERFANO COUNTIES WILL EXPIRE AT 945 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

SMALL HAIL AND HEAVY RAIN WILL CONTINUE WITH THIS STORM THROUGH 10 
PM.

LAT...LON 3757 10469 3760 10459 3756 10442 3742 10468
      3748 10473
TIME...MOT...LOC 0340Z 305DEG 12KT 3752 10463 

$$

HODANISH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:32 PM MDT, 5 hours 17 minutes earlier.

Area forecast discussion, Jul 1, 3:32 PM MDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
332 PM MDT TUE JUL 1 2014

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 310 PM MDT TUE JUL 1 2014

A COUPLE OF SHORTWAVES EVIDENT IN WV LOOPS DROPPING THROUGH
NORTHWEST FLOW ALOFT.  ONE MOVING THROUGH NE CO ATTM...AND SECOND
DROPPING INTO NRN WY.  WHILE THE FORMER GLANCES THROUGH EASTERN CO
EARLY THIS AFTERNOON...THE LATTER COMES THROUGH OVERNIGHT.
MEANWHILE...SOUTHEAST LOW LEVEL FLOW CONTINUES ACROSS THE PLAINS.
DEW POINTS HAVE BEEN DROPPING INTO THE LOWER 40S ACROSS THE FAR
EASTERN PLAINS WHILE DEW POINTS HAVE BEEN POOLING IN THE MID TO
UPPER 40S ACROSS THE LOWER EASTERN SLOPES OF THE SOUTHEAST MTS AND
ADJACENT VALLEYS.  EVEN THE SAN LUIS VALLEY HAS SEEN SOME GOOD
MOISTURE RETURN FROM LAST NIGHT WITH DEW POINTS STILL IN THE
LOWER TO MID 40S.

FORCING FROM THIS AFTERNOON/S SHORTWAVE APPEARS TO BE PASSING
THROUGH TOO EARLY IN THE DAY AND TOO FAR EAST TO HAVE MUCH AFFECT ON
AFTERNOON CONVECTION.  SUBSIDENCE AND A STRONG CAP APPEAR TO BE
HINDERING THUNDERSTORM DEVELOPMENT.  HOWEVER WITH ADDITIONAL DAY
TIME HEATING...STILL EXPECT A ROUND OF SCATTERED THUNDERSTORMS TO
DEVELOP ACROSS THE MOUNTAINS AND MOVE OFF INTO THE ADJACENT PLAINS.
GIVEN THE CIN ACROSS THE SOUTHEAST PLAINS...THINK ACTIVITY WILL BE
CONFINED TO LOCATIONS IN AND NEAR THE MOUNTAINS...AND WEAKEN AS IT
MOVES OFF INTO THE PLAINS. WHILE DEW POINTS ACROSS THE WESTERN MTS
AND SAN LUIS VALLEY ARE PROGGED BY HI RES MODELS TO DROP INTO THE
30S BY LATE AFTERNOON...IF DEW POINTS CAN STAY IN THE UPPER 40S IN
AND NEAR THE SOUTHEAST MOUNTAINS...WE COULD SEE CAPE VALUES APPROACH
1000 J/KG.  WITH SHEAR VALUES RUNNING AROUND 30-40 KTS...IT IS STILL
POSSIBLE FOR ONE OR TWO STRONG TO NEAR SEVERE THUNDERSTORMS TO
DEVELOP LATE THIS AFTERNOON AND EVENING...ESPECIALLY IN AND NEAR THE
SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS AND SOUTHERN I-25
CORRIDOR. MARGINAL HAIL TO NEAR 1 INCH IN DIAMETER AND WIND GUSTS TO
50 MPH WILL BE THE PRIMARY THREATS.  WILL ALSO HAVE TO WATCH THE
BURN SCARS CLOSELY...ESPECIALLY EAST PEAK...AS LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE...BUT FLOW ALOFT SHOULD HELP KEEP
THUNDERSTORMS MOVING WHICH SHOULD LIMIT RAINFALL AMOUNTS SOME.

SECOND SHORTWAVE MOVES THROUGH OVERNIGHT AND MODELS GEN UP MORE
SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS
AS THIS FEATURE ROLLS THROUGH.  NICE ISENTROPIC UPGLIDE PATTERN
SHOWS UP ON THE 310K SFC BETWEEN 06Z AND 12Z...SO PLAN TO KEEP AT
LEAST SOME ISOLATED POPS ACROSS THE EASTERN SLOPES OF THE SOUTHEAST
MOUNTAINS AND PLAINS THROUGH EARLY MORNING.

AFTER ANOTHER ROUND OF STRATUS ACROSS THE PLAINS ON WEDNESDAY
MORNING...CLOUDS WILL BREAK BY AFTERNOON AND SCATTERED AFTERNOON
THUNDERSTORMS WILL REDEVELOP ACROSS THE MOUNTAINS.  A LITTLE BETTER
MOISTURE WILL BE OVER THE REGION...EVEN ACROSS THE SAN LUIS VALLEY
AND WESTERN MOUNTAINS.  CAPES COULD BE RUNNING UP TO 1000-1500 J/KG.
ALTHOUGH DEEP LAYER SHEARS ARE WEAKER...CAN'T RULE OUT THE POTENTIAL
FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS ACROSS THE MOUNTAINS
WHERE HAIL TO AROUND 1 INCH IN DIAMETER AND WIND GUSTS TO 50 MPH
WILL BE POSSIBLE WITH THE INITIAL STRONGER UPDRAFTS.  WITH NOT MUCH
SHEAR...STORM MODE SHOULD BE MULTICELL WITH SEVERE POTENTIAL MORE
PULSE IN NATURE.  WILL HAVE TO WATCH THE BURN SCARS CLOSELY ON
WEDNESDAY AS LOCALLY HEAVY RAINFALL WILL BE A THREAT AND STORM
MOTIONS WILL BE SLOWER. -KT

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 310 PM MDT TUE JUL 1 2014

...HEAT RETURNS FOR THE HOLIDAY WEEKEND...

NO BIG CHANGES FOR THE EXTENDED. LOOKS LIKE A FAIRLY TYPICAL
PATTERN FOR EARLY JULY...WITH HIGH PRESSURE CENTERED OVER THE 4
CORNERS REGION FOR THE BULK OF THE EXTENDED PERIOD. THIS WILL KEEP
A WEAK MONSOONAL FLOW OF MOISTURE OVER OUR AREA...LEADING TO A
TYPICAL DIURNAL PATTERN OF SHOWERS AND STORMS EACH AFTERNOON AND
EVENING. THERE COULD BE SOME LOCALLY HEAVY RAINFALL ASSOCIATED
WITH THE STRONGER STORMS...SO WILL HAVE TO KEEP A CLOSE EYE ON THE
BURN SCARS EACH DAY SO LONG AS THIS PATTERN PERSISTS. PWATS DO NOT
LOOK OVERLY IMPRESSIVE AS MOST OF THE SUBTROPICAL MOISTURE WILL BE
SHUNTED TO THE SOUTH. THE SOUTHERN MOUNTAINS WILL SEE THE BEST
CHANCE OF SIGNIFICANT PRECIP...AND WILL ALSO SEE THE BEST CHANCES
OF CONVECTION LINGERING INTO THE OVERNIGHT PERIODS. WEAK PV
ANOMALIES DRIFTING THROUGH THE RIDGE WILL ENHANCE EVENING AND
NOCTURNAL CONVECTION CHANCES A BIT...ESPECIALLY WED NIGHT AND FRI
NIGHT. WITH RISING HEIGHTS OVER THE WEEKEND...EXPECT TEMPS TO SOAR
INTO THE MID TO UPPER 90S BY THE LATTER PART OF THE HOLIDAY
WEEKEND. GFS MOS EVEN HAS KPUB HITTING 100 PLUS DEGREES AGAIN FOR
THE FRI-SUN PERIOD...BUT BELIEVE IT IS LIKELY OVERDONE...AND HAVE
STAYED CLOSER TO EC MOS WHICH IS IN THE MID 90S FOR KPUB. SUMMER
IS DEFINITELY HERE. ROSE

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 310 PM MDT TUE JUL 1 2014

VFR CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON AT THE TAF
SITES WITH ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING ACROSS
THE MOUNTAINS AND SPREADING OFF INTO THE ADJACENT VALLEYS AND
PLAINS THROUGH THE EVENING. KALS HAS THE BEST CHANCE OF SEEING
-TSRA AT THE TERMINAL WITH MVFR CIGS AND ERRATIC GUSTY WINDS
POSSIBLE. AS STORMS MOVE EAST OF THE SOUTHEAST MOUNTAINS...THEY
SHOULD DIMINISH IN STRENGTH AS THEY APPROACH THE KCOS AND KPUB
TERMINALS. VFR TO MVFR STRATUS WILL REDEVELOP AFTER 06Z ACROSS THE
PLAINS AFFECTING THE KCOS AND KPUB TAF SITES. A WAVE OF ISOLATED
TO SCATTERED SHOWERS AND EMBEDDED THUNDERSTORMS WILL SPREAD ACROSS
THE PLAINS OVERNIGHT AND COULD AFFECT THE KCOS AND KPUB TERMINALS
BETWEEN 06Z AND 13Z. THESE SHOULD BE FAIRLY ISOLATED IN COVERAGE
SO WILL KEEP VCSH MENTION IN TAFS. STRATUS WILL BREAK BY LATE
MORNING FOR KCOS AND KPUB WITH THUNDERSTORMS DEVELOPING OVER THE
MOUNTAINS AND MOVING OFF INTO THE ADJACENT VALLEYS AND PLAINS.
THUNDERSTORM COVERAGE SHOULD BE GREATER ON WEDNESDAY WITH
THUNDERSTORMS MORE LIKELY TO AFFECT THE TERMINALS DURING THE
AFTERNOON. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KT
LONG TERM...ROSE
AVIATION...KT
Hazardous weather outlook, Jul 1, 5:02 PM MDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
502 PM MDT TUE JUL 1 2014

COZ058>089-093>099-022315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
502 PM MDT TUE JUL 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

LATEST SHORT RANGE GUIDANCE LATE THIS AFTERNOON INDICATES A FEW
THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE SOUTHERN MOUNTAINS
EARLY THIS EVENING AND MOVE OVER THE PLAINS THIS LATER THIS
EVENING AND INTO TONIGHT. THIS ACTIVITY MAY LAST INTO THE EARLY
MORNING HOURS. THE PRIMARY THREAT FROM THESE STORMS WILL BE CLOUD
TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. HAIL UP TO THE
SIZE OF NICKELS MAY BE POSSIBLE WITH THE STRONGER STORMS ALONG
WITH WINDS TO 50 MPH. IT IS POSSIBLE THAT A STORM COULD PRODUCE
HAIL UP TO THE SIZE OF QUARTERS ON THE PLAINS THIS EVENING AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DAILY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH THE
PERIOD...PRIMARILY OVER THE MOUNTAINS...BUT ALSO OUT ONTO THE
PLAINS AT TIMES. THE JET STREAM WILL BE WELL TO THE NORTH OF THE
AREA THROUGH THE PERIOD. CONSEQUENTLY...THE THREAT FOR SEVERE
WEATHER WILL GENERALLY BE LOW. THE MAIN CONCERNS WILL LIKELY
BE HEAVY RAIN AND LIGHTNING...ALTHOUGH A FEW STORMS...ON A FEW
DAYS...COULD PRODUCE LARGE HAIL AND DAMAGING WINDS.  AREA BURN
SCARS WILL NEED TO BE MONITORED CLOSELY IN THE COMING DAYS...DUE
TO THE INCREASED POTENTIAL FOR SLOW MOVING STORMS...PRODUCING
LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THE MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER THE PLAINS...ESPECIALLY SOUTH OF HIGHWAY 50...THIS
EVENING AND TONIGHT.

HODANISH

In the hours before

Special weather statement, Jul 1, 6:54 PM MDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
654 PM MDT TUE JUL 1 2014

COZ070-071-020130-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT CO-
SOUTHERN SAN LUIS VALLEY CO-
654 PM MDT TUE JUL 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CONEJOS...SOUTHWESTERN
COSTILLA AND SOUTH CENTRAL ALAMOSA COUNTIES UNTIL 730 PM MDT...

AT 653 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MANASSA...OR 20 MILES SOUTH OF ALAMOSA...
MOVING SOUTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MANASSA...SANFORD AND MESITA.

LAT...LON 3700 10588 3718 10596 3743 10589 3745 10588
      3712 10553 3709 10556 3699 10572 3699 10587
TIME...MOT...LOC 0053Z 323DEG 22KT 3717 10587

HODANISH
Special weather statement, Jul 1, 7:13 PM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
713 PM MDT TUE JUL 1 2014

COZ069-072-073-020145-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
713 PM MDT TUE JUL 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAGUACHE COUNTY
UNTIL 745 PM MDT...

AT 713 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MOFFAT...OR 36 MILES NORTH OF ALAMOSA...
MOVING SOUTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRESTONE...MOFFAT AND GREAT SAND DUNES.

LAT...LON 3795 10609 3810 10578 3784 10551 3776 10591
TIME...MOT...LOC 0113Z 327DEG 20KT 3799 10583

HODANISH
Special weather statement, Jul 1, 7:34 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
734 PM MDT TUE JUL 1 2014

COZ071-074-075-020200-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
SOUTHERN SAN LUIS VALLEY CO-
734 PM MDT TUE JUL 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COSTILLA COUNTY
UNTIL 800 PM MDT...

AT 734 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SANCHEZ RESERVOIR...OR 24 MILES NORTH OF
QUESTA...MOVING SOUTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SAN LUIS...SAN PABLO...MESITA...SANCHEZ RESERVOIR...CHAMA AND GARCIA.

LAT...LON 3710 10570 3724 10541 3700 10521 3700 10560
TIME...MOT...LOC 0134Z 327DEG 19KT 3706 10547

HODANISH
Special weather statement, Jul 1, 8:07 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
807 PM MDT TUE JUL 1 2014

COZ087-088-020230-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
807 PM MDT TUE JUL 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAS ANIMAS AND EAST
CENTRAL HUERFANO COUNTIES UNTIL 830 PM MDT...

AT 807 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WALSENBURG...OR 32 MILES NORTH OF
TRINIDAD...MOVING EAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WALSENBURG.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3752 10478 3771 10478 3769 10430 3735 10444
TIME...MOT...LOC 0207Z 282DEG 20KT 3762 10467

HODANISH
Special weather statement, Jul 1, 8:36 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
836 PM MDT TUE JUL 1 2014

COZ087-088-020300-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
836 PM MDT TUE JUL 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAS ANIMAS AND
SOUTHEASTERN HUERFANO COUNTIES UNTIL 900 PM MDT...

AT 836 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WALSENBURG...OR 31 MILES NORTHWEST OF
TRINIDAD...MOVING SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WALSENBURG AND AGUILAR.

LAT...LON 3760 10481 3776 10463 3757 10443 3735 10464
TIME...MOT...LOC 0236Z 306DEG 12KT 3758 10474

HODANISH

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 6:54 PM MDTSpecial Weather StatementPUBCostilla36 min
Jul 1, 7:13 PM MDTSpecial Weather StatementPUBSaguache32 min
Jul 1, 7:34 PM MDTSpecial Weather StatementPUBCostilla26 min
Jul 1, 8:07 PM MDTSpecial Weather StatementPUBHuerfano23 min
Jul 1, 8:36 PM MDTSpecial Weather StatementPUBHuerfano24 min
Jul 1, 9:30 PM MDTSpecial Weather StatementPUBHuerfano30 min
Jul 1, 10:03 PM MDTSpecial Weather StatementPUBHuerfano27 min
Jul 1, 10:54 PM MDTSpecial Weather StatementPUBOtero36 min
Jul 2, 3:20 PM MDTSpecial Weather StatementPUBRio Grande25 min
Jul 2, 4:56 PM MDTSpecial Weather StatementPUBFremont34 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.